Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 74, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 18, 2016, 9:27 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2016, 9:27 AM EDT (13:27 UTC)
- Expired
- May 18, 2016, 12:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
961 WHUS71 KBOX 181327 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 927 AM EDT WED MAY 18 2016 ANZ231>234-181600- /O.NEW.KBOX.SC.Y.0074.160518T1327Z-160518T1600Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 927 AM EDT WED MAY 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-181600- /O.NEW.KBOX.SC.Y.0074.160518T1327Z-160518T1600Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 927 AM EDT WED MAY 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 18, 6:46 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 18, 6:46 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Taunton MA 646 AM EDT WED MAY 18 2016 .SYNOPSIS... Weak high pressure builds across the region today and tonight. A weak front may trigger scattered showers or even thunderstorms Thursday. High pressure over the Northeast USA Friday and early Saturday brings dry weather to New England. Low pressure developing over the Southeast USA moves northeast past Nantucket Sunday. Second low pressure develops off the Carolina coast Saturday and moves north over Southern New England early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... High pressure centered over the Great Lakes will build across New England today. Satellite images show mid and high clouds upstream across NY and PA. Will the subsidence under the high be able to dry out these clouds? We expect at least some clouds will linger through the morning and early afternoon. So a mix of sun and clouds expected. The sunshine and light wind fields will allow sea breezes to develop during the morning/midday. Temps aloft support max temps to the upper 60s and lower 70s away from any sea breeze influence. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Tonight... High pres remains in control during the overnight hours, but shortwave passing to the S may yield increasing clouds at times through the overnight hours. Mins therefore, not expected to be as cold as they could with full decoupling, but still mainly in the 40s across much of the region. Thu... Upper lvl shortwave becomes weak cutoff across nrn New England. This feature is coincident with H5 temps dropping below -20C and mid lvl lapse rates exceeding 6C/km. Combine this with an increase in pwats near 0.75 inches...and as mixing/warming commences mid day expect shra activity to develop mainly across the interior /where heating will be maximized first/ then spread to the east. Will continue to highlight low risk for TS with these shra due to ice development and high lapse rates. Low risk for small hail with very low wetbulb-zero lvls and cold H5 temps as well as some gusty winds with mixing to H8 providing nice inverted-v profiles. Highs a bit cooler than previous days due both to an increase in early clouds and another round of expected sea breezes. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Big Picture... Longwave trough develops over the western USA while a longwave ridge builds over the east. This suggests a trend to warmer temperatures during the long term period. At shortwave scales the picture is a little different. One shortwave over New England Thursday night moves off through the Maritimes. A second shortwave, ejected out of the western trough, moves east across the Plains and generates surface low pressure over the Southeast USA Friday. This low passes offshore of Nantucket Sunday morning. A third shortwave drops south from the northern stream and helps form a closed low over the Mid Atlantic states by Monday with a surface reflection of this low over the coastal waters and slowly moving up the coast to New England. The shortwaves Sunday and Tuesday suggest unsettled weather the latter half of the weekend and early next week. The building longwave ridge brings a trend to seasonably warm temperatures late this week. Low level northeast flow Sunday through Tuesday may keep temps closer to seasonal levels. Details... Thursday night through Saturday... Lingering scattered showers/tstms early Thursday night from the first shortwave and lingering cold pool instability aloft. These features move off to the east by midnight with clearing and more stable air in place by morning. Light wind and moist ground may lead to areas of fog and poor vsbys. High pressure in place during this period with dry weather. Developing southwest flow aloft will bring increasing high-level moisture and clouds Friday night and Saturday. Mixing should reach 800 mb Friday and 850 mb Saturday. Temperatures at those levels support max sfc temps in the Low to Mid 70s both days. Dew points in the 40s suggest mins in the 40s Thursday night and 45-55 during the cloudier Friday night. Saturday night and Sunday... Second shortwave moves past Nantucket. Supporting upper jet shifts east placing us in the favorable right entrance region supporting upper venting and lift. Low level inflow of moist air is more limited to southern parts of the region. A blend of the GFS and ECMWF brings the most consistent solution and is favored here. That will keep the heaviest rain offshore with the best chance on land taking place over Cape Cod and the Islands. Northern edge of rain shield would be along the Mass Pike. This could extend into Northeast Mass Sunday morning as the offshore low makes its closest approach. Monday and Tuesday... Differences between the GFS and ECMWF with the coastal system next week. But both end in the same place with the surface low crossing East Coastal MA late Tuesday. This scenario would bring rain/showers to our area Monday and Tuesday. As this is late in the forecast period we have capped pops at 40 pct. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Thursday/... Today and Tonight...High confidence. VFR. Light north to northeast winds with sea breezes developing along the coastline this morning. Thursday...Moderate Confidence. Mainly VFR...but expect SHRA to develop across the interior late morning into the afternoon then transition east. These could include brief MVFR vsbys/cigs...along with a low risk for small hail and gusty winds. KBOS TAF...High confidence, sea breezes begin 14-15Z. KBDL TAF...High confidence. Outlook /Thursday Night through Sunday/... Thursday night through Saturday...High Confidence. Areas of MVFR in showers early Thursday night. VFR most areas through Saturday afternoon. Areas of IFR cigs/vsbys in fog both Friday and Saturday mornings. Saturday night and Sunday... MVFR and IFR in rain and fog. Best chance for this will be south of the Mass Pike. Northeast wind Sunday with gusts to 25 knots around Cape Cod and Islands. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Today and tonight...High confidence. Weak high pressure moves over the waters allowing for a mix of sun and clouds. Winds and seas generally remain below small craft thresholds. Thursday...High confidence. Risk for late day showers especially near shore with localized gusty winds, however overall winds and seas once again remain relatively quiet. Outlook /Thursday Night through Sunday/... Thursday night through Saturday... Winds less than 20 knots and seas less than 5 feet through the period. Saturday night and Sunday... Coastal low pressure passes outside of Nantucket. Southerly winds Saturday night become Northeast by Sunday morning with gusts 25 to 30 knots on the southern waters. Seas building 5 to 9 feet by Sunday on the exposed waters. Small Craft Advisory may be needed, especially on the southern and southeast outer waters. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...WTB/Doody NEAR TERM...WTB/Doody SHORT TERM...Doody LONG TERM...WTB AVIATION...WTB/Doody MARINE...WTB/Doody
Hazardous weather outlook, May 18, 4:04 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 404 AM EDT WED MAY 18 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-190815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 404 AM EDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-190815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 404 AM EDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.